Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

Post treatment- lingering issues peg+riba+incivek

I was treatment naive. I finished treatment of 24 weeks was UND at 4,8, 16, and 25. Finished incivek in Aug, finished shots on 12/01/11, and riba on 12/07/2011. Don't get me wrong, I am thrilled with the results and know it hasn't been that long.  I have some difficult symptoms and I wondered if anyone else had them after treatment. I am not calling them side effects because I am not taking the meds anymore. I have body aches most of the time (pretty severe ones). They are only relieved occasionally but usually I have to take motrin (I'm actually using ibuprophen but motrin is a shorter word). I am now trying not to take motrin because I don't think you should take it everyday, but it's really hard. I also still have sinus problems, ear problems, and severe joint pain (one shoulder, hip and elbow). At first I thought the meds had just exacerbated conditions I already had such as sinus and allergies, but I did not have a shoulder problem at all, my elbow is painful when moving it, it is weak, and is painful to the touch but there is no redness or swelling or anything. I just developed a bunch of inflamation in my mouth that is inside my lips. You can't see anything from the outside but I look like I have a fat lip. The inside of my lips almost looks like the ridge of a burn but it wasn't burned. When my upper lip swelled this morning I thought I was having an allergic reaction to something so I took some benedryl but now I can see the bright red skin inside my lip (almost like a burn) and it is still swelled. I have it inside the bottom lip too but it isn't as swollen as the top. It just came up suddenly about 8 hrs ago. I am not as sharp mentally as I was before treatment but have improved alot since stopping the meds. I am not exhausted and not as crabby. I had some sever joint pain in my hips during treatment and nearly couldn't walk at one point but it improved. The joint issues seem to be getting worse. My joint pain does keep me from doing some things (I can't lift anything heavy like a turkey breast or put weight on my arms or do any pushing or pulling) and the body aches are far worse than anything I had during treatment. I just wondered if this sounds familiar to folks who have treated; if it does did you have any similar symptoms after treatment or know of someone who did? And if you did get any of this, did it go away at some point?
If you are new to this and getting scared please realize that I very likely no longer have hep c thanks to these meds and this does not happen with everyone. We are all different and some people do not have any negative effects from the medications.  Take care and thanks, everyone.
24 Responses
190885 tn?1333029491
you really just got off tx.....i too have stuff going on but i think most folks do for a while...i'm more spaced out then on tx...have more aches although aches not too bad...if you stop drinking after you drank too much you can have sx for a while...months or years...i think maybe if we were weaned off the drugs things might be easier but we're shocked .....stoping at full dose...i wonder are you still drinking lots of water? i know i'm not..still drinking water but not that much....sometimes i think thats a problem...have you checked out your vitamin levels???  lots of stuff is most likely way off...i think ..get some blood work..also it may be too early to feel lots better anyway...at first i thought i might feel good in two weeks..no way...the itching is going away but still feel that bitting no see ums feeling for awhile every night..eyes hurt...head aches...and very tired..i think i'll be fine in 6 months...good luck....keep posting.....billy

408795 tn?1324939275
That's terrible that you're dealing with so many issues.  I believe most of your issues as far as aches and pains are fairly normal for a few weeks after tx.  The mouth thing is not.  You should see an ear, nose and throat specialists, I'm not saying it's serious or anything but you need a professional opinion.  good luck!!

  
1751426 tn?1399011084
I just finished my treatment on the 22nd after 24 wks and UND at 4,8,12,18 weeks.  Although it is nice to be off the drugs I still have most of the sx going on plus the aches and joint pain you are feeling with headaches, earaches and eyes too.  I know it's only the first few days but I think my immune system was attacking everything under the sun including the virus so it's still in overdrive.  Its wonderful to be UND but we have a ways to go.  Before tx it was my right hip and now its hips, knees and back.  I guess our bodies detox as well so the drugs have to exit somehow so it is a good idea to keep drinking water too.
Avatar universal
The drugs 'exit' quickly enough..its the immune and nervous system that often does not return to its normal state...hence the 'after-effects'...not side effects.  Some can last a long time, and for some, there can be permanent sx.  And yes, the 'mouth and lip thing' is something that often does happen after tx.  I know several people personally, and myself, that have had ongoing severe mouth lip, cheek and gum sores and erosion since ending tx.  My doctor treated it with local anesthetic  in liquid form, but it did no real good, and just numbed my mouth for minutes.  Plus, you can't use that kind of drug for long.  For those that have not read past threads on after-effects of tx....you might want to see how your experience compares to others on the forum.

DoubleDose
1930700 tn?1327068504
Hi Doubledose: All those reasons why I won't treat.  I think I will end up dying from HCV.  I have read your post as so many other here.  There are many very inspiring (but why o why are these drugs so damm toxic?  I know that's another blog.

Gerbils  - I pray you get better and  yes - you are scaring the newbees (me) to death who haven't treated yet. lol.  

Millie



317787 tn?1473362051
While I am not done yet, I have had a problem with mouth lips since the 4th week,  I believe that Hondapatches wrote to me that she had same.  It felt like something was in my lip.  I have fever blisters, cold sore on lips and in mouth/
I had thrush the last time I treated so thought this was same not sure.  I am eating yogurt every day, using nystatin, drinking water, trying take a few walks every day.
I do understand that we think we will feel better however I have b een warned that I may get sick, with body's immune system on overdrive; once you stop there isn't much immune system
Hang in there you have been through the worst and are UND and will get to SVR.  Last time I felt like you and thought I had exacerbated things.  I went to rheumatologist who wanted me on daily meds.  I decided to use motrin only on days it was really bad, within 6 months the pains were down to a dull roar, the mental took a bit longer
Thank you for writing
D
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.